Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2012, 3:16 PM EDT for Stewart County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 3:16 PM EDT (19:16 UTC)
- Expired
- Aug 14, 2012, 4:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
County Stewart County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
393
WWUS82 KFFC 141916
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT TUE AUG 14 2012
GAZ090-102-142000-
316 PM EDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 400 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OMAHA...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE OMAHA...FLORENCE MARINA STATE
PARK...PROVIDENCE CANYON STATE PARK...CHARLES...LOUVALE...
JAMESTOWN/SOUTH FORT BENNING...BROOKLYN...RICHLAND...RENFROE...
CHRISTOPHER...MANTA AND CUSSETA. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3213 8507 3219 8501 3220 8498 3221 8498
3223 8497 3223 8492 3225 8492 3226 8490
3228 8492 3237 8466 3206 8465 3205 8504
TIME...MOT...LOC 1916Z 253DEG 14KT 3217 8496
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 1:47 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 14, 1:47 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 147 PM EDT TUE AUG 14 2012 .SHORT TERM /TODAY THROUGH WEDNESDAY/... /ISSUED AT 324 AM EDT TUE AUG 14 2012/ UPPER SHORT WAVE ENERGY EMBEDDED IN A LONG WAVE TROUGH THAT STRETCHES FROM THE GREAT LAKES TO THE NORTH CENTRAL GULF REGION... HAS SPARKED CONTINUED CONVECTION ACROSS EASTERN AL AND INTO NW AND WEST CENTRAL GA EARLY THIS MORNING. GFS...NAM...RUC AND HRRR MODELS HOLD THIS CONVECTION TOGETHER AND BRING AT LEAST SCATTERED SHOWERS INTO THE ATLANTA METRO AREA AROUND 8-10 AM THIS MORNING. HOWEVER... CANNOT RULE OUT AN ISOLATED RUMBLE OF THUNDER DURING THE MORNING HOURS. EXPECT THIS INITIAL CONVECTIVE ACTIVITY TO PUSH EAST AND SOUTH BUT WEAKEN THROUGH THE MORNING HOURS. THEN A COLD FRONT... CURRENTLY ANALYZED ACROSS WESTERN TN... WILL PUSH INTO NW GA LATER THIS AFTERNOON. THIS FRONT WILL PROVIDE THE SPARK FOR A SECOND ROUND OF CONVECTION... THAT BEGINS ACROSS NORTH GA... THEN SPREADS SOUTH ACROSS THE ATLANTA AREA DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. MODEST INSTABILITIES OF 1500-2500 CAPE AND LACK OF STRONG UPPER SUPPORT SUGGEST THE ASSOCIATED THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS... HOWEVER SMALL HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THE STRONGER STORMS. EXPECT THESE STORMS TO MOVE FAST ENOUGH TO THE SOUTH AND SOUTHEAST TO LESSON ANY LOCALIZED FLOOD THREAT. THE NAM AND GFS ARE IN GOOD AGREEMENT WITH THE FRONT... AND ARE SLOW PUSHING THE FRONT SOUTH... NOT CLEARING THE ATLANTA METRO AREA UNTIL SOMETIME WEDNESDAY MORNING. BOTH MODELS STALL THE FRONT ACROSS CENTRAL GA ON WEDNESDAY... WARRANTING A SLIGHT CHANCE OF THUNDER THERE THROUGH WEDNESDAY AFTERNOON. OTHERWISE... TOOK A MAV AND MET BLEND FOR HIGHS AND LOWS THROUGH THE SHORT TERM... WITH COOLER LOWS EXPECTED ACROSS NORTH GA LATE TONIGHT BEHIND THE FRONT. DESPITE THE DRIER/COOLER AIR SPREADING INTO THE AREA ON WEDNESDAY BEHIND THE FRONT... EXPECT DAYTIME HIGHS TO STILL CLIMB INTO THE UPPER 80S OR LOWER 90S FOR MOST AREAS AS GUIDANCE INDICATES. 39 .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED AT 324 AM EDT TUE AUG 14 2012/ EASTERN U.S. REMAINS UNDER THE INFLUENCE OF THE LONG WAVE UPPER TROUGH THROUGH THE EXTENDED FORECAST PERIOD. TROUGH STARTS OUT RATHER FLAT AT MIDWEEK BEHIND AN EXITING SHORT WAVE...BUT SHARPENS UP AND DEEPENS AS WE APPROACH THE WEEKEND. SHOULD SEE ANOTHER MOSTLY DRY AND MILD BREAK WEDNESDAY NIGHT AND THURSDAY WITH PRECIPITATION CHANCES INCREASING ONCE AGAIN AS WE HEAD INTO THE UPCOMING WEEKEND. DEEP UPPER TROUGH DRIVES ANOTHER FAIRLY STOUT COLD FRONT INTO THE STATE FOR THE WEEKEND. HARD TO TIME THE BEST PERIODS FOR PRECIPITATION THROUGH THE WEEKEND AS THE FRONT LINGERS AND SHORT WAVES ROTATE THROUGH THE LONG WAVE TROUGH SO I HAVE KEPT POPS IN THE CHANCE RANGE FRIDAY THROUGH SUNDAY. SHOULD START TO SEE A BIT OF BREAK BY MONDAY AS THE FRONT SINKS SOUTH ALLOWING DRIER AIR TO FILTER IN AND THE UPPER TROUGH AXIS SHIFTS EAST OF THE STATE. 20 && .AVIATION... 18Z UPDATE... VISIBLE SATELLITE LOOP SHOWS A BREAK IN THE CLOUDS OVER ATL WITH SCATTERED TO BROKEN LOW AND MID CLOUDS OVER THE REMAINDER OF THE TAF SITES. MORNING MODEL RUNS STILL SHOW ENOUGH MOISTURE AND INSTABILITY AVAILABLE IN ADVANCE OF THE COLD FRONT TO COMBINE WITH THE DIURNAL HEATING FOR TSTM DEVELOPMENT. BEST TIME PERIOD FOR CONVECTION WILL BE 20-24Z. DEPENDING ON THE AMOUNT OF RAINFALL...EXPECT CIGS TO LOWER TO IFR FROM 09-14Z AT MOST LOCATIONS. DRIER AIR WILL MOVE IN WITH A NORTHWEST FLOW DURING THE REMAINDER OF WEDNESDAY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON ALL ELEMENTS. 16 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 70 91 67 / 50 30 20 10 ATLANTA 87 70 89 70 / 50 30 20 10 BLAIRSVILLE 82 65 83 60 / 40 30 20 10 CARTERSVILLE 87 67 88 62 / 40 30 20 10 COLUMBUS 90 72 93 72 / 50 30 20 10 GAINESVILLE 85 69 88 67 / 50 30 20 10 MACON 92 71 92 71 / 50 30 20 10 ROME 87 66 90 62 / 50 30 10 10 PEACHTREE CITY 87 68 89 64 / 50 30 20 5 VIDALIA 92 72 92 73 / 50 30 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...16 LONG TERM....20 AVIATION...16
Hazardous weather outlook, Aug 14, 4:00 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 AM EDT TUE AUG 14 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 400 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT. .SYNOPSIS... A COLD FRONT WILL MOVE INTO NORTH GEORGIA BY THIS AFTERNOON. THIS COLD FRONT WILL SINK SLOWLY SOUTH THROUGH NORTH GEORGIA INTO CENTRAL GEORGIA OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING...HEAVY RAIN...GUSTY WINDS UP TO 45 MPH AND SMALL HAIL. THE BEST TIME FOR STORMS WILL BE TODAY THROUGH TONIGHT ACROSS NORTH AND WEST CENTRAL GEORGIA... SPREADING ACROSS THE REMAINDER OF CENTRAL GEORGIA THIS EVENING THROUGH TONIGHT. .DISCUSSION... MOISTURE CONTINUES TO INCREASE AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. A WEAK SHORT WAVE WILL BRING THUNDERSTORMS INTO NORTH AND WEST CENTRAL GEORGIA THIS MORNING...HOWEVER INSTABILITY REMAINS LIMITED. BY THIS AFTERNOON THROUGH TONIGHT...THE COLD FRONT MOVES INTO NORTHWEST GEORGIA AND SINKS SLOWLY SOUTHEAST INTO CENTRAL GEORGIA AS ANOTHER WEAK TO MODERATE SHORT WAVE SWEEPS THROUGH THE REGION. INSTABILITY REMAINS MODERATE AT BEST THROUGH THE PERIOD WITH CAPE 1500 TO 2500 THIS AFTERNOON INTO THIS EVENING...KEEPING THE CHANCES FOR SEVERE THUNDERSTORMS LIMITED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND MONDAY...WITH A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 14, 9:17 AM EDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 AM EDT TUE AUG 14 2012
GAZ019-030-031-141345-
917 AM EDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN POLK...PAULDING
AND FLOYD COUNTIES UNTIL 945 AM EDT...
AT 913 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FISH CREEK...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
POLK...PAULDING AND FLOYD COUNTIES THROUGH 945 AM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE CEDARTOWN...ANTIOCH...SENEY...FISH
CREEK...ARAGON...VAN WERT...ROCKMART...BRASWELL...YORKVILLE AND BURNT
HICKORY RIDGE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3413 8524 3411 8504 3408 8504 3409 8492
3408 8483 3387 8489 3396 8528
TIME...MOT...LOC 1317Z 282DEG 16KT 3403 8515Special weather statement, Aug 14, 3:04 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 304 PM EDT TUE AUG 14 2012 GAZ080-090>092-141945- 304 PM EDT TUE AUG 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS ALONG WITH FREQUENT LIGHTNING IN SCHLEY...MARION...TAYLOR AND CHATTAHOOCHEE COUNTIES UNTIL 345 PM EDT... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BRANTLEY...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SCHLEY...MARION...TAYLOR AND CHATTAHOOCHEE COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MARION ESTATES...BRANTLEY...BUENA VISTA...OAKLAND...DOYLE...TAZEWELL...FIVE POINTS...CEDAR CREEK...MAUK...CONCORD...MURRAYS CROSSROADS...RUPERT AND CHARING. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3259 8428 3228 8426 3227 8458 3250 8471 TIME...MOT...LOC 1904Z 252DEG 12KT 3238 8453
Special weather statement, Aug 14, 3:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT TUE AUG 14 2012
GAZ090-102-142000-
316 PM EDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 400 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OMAHA...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE OMAHA...FLORENCE MARINA STATE
PARK...PROVIDENCE CANYON STATE PARK...CHARLES...LOUVALE...
JAMESTOWN/SOUTH FORT BENNING...BROOKLYN...RICHLAND...RENFROE...
CHRISTOPHER...MANTA AND CUSSETA. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3213 8507 3219 8501 3220 8498 3221 8498
3223 8497 3223 8492 3225 8492 3226 8490
3228 8492 3237 8466 3206 8465 3205 8504
TIME...MOT...LOC 1916Z 253DEG 14KT 3217 8496The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:11 AM EDT | Special Weather Statement | FFC | Bartow, Carroll, Haralson, Heard, Paulding, Polk | 79 min |
| Aug 14, 8:50 AM EDT | Special Weather Statement | FFC | Coweta, Fayette, Harris, Heard, Meriwether, Muscogee and 1 more | 25 min |
| Aug 14, 9:12 AM EDT | Special Weather Statement | FFC | Clayton, Fayette | 33 min |
| Aug 14, 9:14 AM EDT | Special Weather Statement | FFC | Talbot | 31 min |
| Aug 14, 9:17 AM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Aug 14, 3:04 PM EDT | Special Weather Statement | FFC | Marion | 41 min |
| Aug 14, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Taylor | 50 min |
| Aug 14, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Macon, Peach, Taylor | 48 min |
| Aug 14, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Jones, Peach, Twiggs and 1 more | 39 min |
| Aug 14, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 41 min |
| Aug 14, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Laurens, Twiggs, Wilkinson | 29 min |
| Aug 14, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Johnson, Laurens, Twiggs, Washington, Wilkinson | 39 min |
| Aug 14, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Glascock, Jefferson, Johnson, Laurens, Washington | 59 min |
| Aug 14, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 35 min |
| Aug 14, 6:49 PM EDT | Special Weather Statement | FFC | Jefferson | 11 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.